Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 17, NWS Gaylord, MI

April 2, 2016

NWS Gaylord, MI issued this gale warning at Apr 2, 2016, 3:09 AM EDT. It took effect at Apr 2, 2016, 5:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 3:09 AM EDT (07:09 UTC)
In effect from
Apr 2, 2016, 5:00 PM EDT
Expired
Apr 3, 2016, 3:16 AM EDT
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

213 
WHUS73 KAPX 020709
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
309 AM EDT SAT APR 2 2016

LHZ347-348-021515-
/O.NEW.KAPX.GL.W.0017.160402T2100Z-160403T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
309 AM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-021515-
/O.NEW.KAPX.SC.Y.0033.160402T1500Z-160403T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
309 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-021515-
/O.NEW.KAPX.SC.Y.0033.160402T1500Z-160403T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
309 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT
SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-021515-
/O.NEW.KAPX.SC.Y.0033.160402T2100Z-160403T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
309 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
618 
WHUS73 KAPX 021417
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1017 AM EDT SAT APR 2 2016

LHZ347-348-022230-
/O.CON.KAPX.GL.W.0017.160402T2100Z-160403T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1017 AM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-022230-
/O.CON.KAPX.SC.Y.0033.160402T1500Z-160403T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1017 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-022230-
/O.CON.KAPX.SC.Y.0033.160402T1500Z-160403T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1017 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-022230-
/O.CON.KAPX.SC.Y.0033.160402T2100Z-160403T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
1017 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
755 
WHUS73 KAPX 022016
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EDT SAT APR 2 2016

LHZ347-348-030430-
/O.CON.KAPX.GL.W.0017.160402T2100Z-160403T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
416 PM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-030430-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
416 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-030430-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
416 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-030430-
/O.CON.KAPX.SC.Y.0033.160402T2100Z-160403T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
416 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
581 
WHUS73 KAPX 030157
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
957 PM EDT SAT APR 2 2016

LHZ347-348-030900-
/O.CON.KAPX.GL.W.0017.000000T0000Z-160403T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
957 PM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-030900-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
957 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-030900-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
957 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-349-030900-
/O.CON.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON PT TO ALABASTER MI-
957 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
440 
WHUS73 KAPX 030716
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
316 AM EDT SUN APR 3 2016

LHZ347-348-031600-
/O.CAN.KAPX.GL.W.0017.000000T0000Z-160403T0900Z/
/O.NEW.KAPX.SC.Y.0034.160404T0000Z-160404T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
316 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT
MONDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-031600-
/O.CAN.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
/O.NEW.KAPX.SC.Y.0034.160403T2100Z-160404T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
316 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON
EDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-031600-
/O.CAN.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
/O.NEW.KAPX.SC.Y.0034.160404T0000Z-160404T1600Z/
STURGEON PT TO ALABASTER MI-
316 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-LMZ341-LSZ321-322-030830-
/O.CAN.KAPX.SC.Y.0033.000000T0000Z-160403T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
316 AM EDT SUN APR 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 2, 3:02 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 2, 3:02 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
302 AM EDT SAT APR 2 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM EDT SAT APR 2 2016

HIGH IMPACT WEATHER POTENTIAL: ACCUMULATING SNOW EXPECTED TODAY.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: ACTIVE AND VERY MERIDIONAL
PATTERN CONTINUES...ANCHORED BY STRONG WEST NOAM RIDGING AND DEEP
CENTRAL CANADA/GREAT LAKES CENTERED TROUGHING. AVENUE TO QUITE
CHILLY EARLY APRIL AIR IS OPEN FOR BUSINESS...AND LOOKS TO REMAIN
THAT WAY HEADING WELL INTO NEXT WEEK. WAVES ARE A'MANY...WITH SNOW
SQUALL PRODUCING WAVE OF THIS PAST EVENING NOW WELL TO OUR
EAST...WITH ALL EYES NOW FOCUSED ON NEXT WAVE AND ATTENDANT VERY
STRONG UPPER JET CORE DIGGING INTO NORTHERN MINNESOTA. SOME REALLY
IMPRESSIVE LEFT EXIT REGION DIVERGENCE TIED TO THIS UPPER
JET...STRONG ENOUGH TO KICK OFF POCKETS OF LIGHT SNOW TO OUR WEST
DESPITE LIMITED MOISTURE PROFILES. THIS WAVE AND UPPER DIVERGENCE
CORE WILL CONTINUE TO DIG SOUTHEAST...SPREADING AN AREA OF RATHER
HEFTY MID AND UPPER LEVEL DYNAMICS ACROSS OUR AREA TODAY. MOISTURE
DEFICIENCIES WILL BE OVERCOME AS A RESULT...AND GIVEN ALREADY
ESTABLISHED CHILLY AIRMASS...IS SETTING THE STAGE FOR ANOTHER
ACCUMULATING SNOW EVENT FOR AT LEAST PARTS OF THE AREA.

PRIMARY FORECAST CONCERNS/CHALLENGES: SNOW EVOLUTION AND AMOUNTS
TODAY INTO THIS EVENING. POSSIBLE HEADLINE CONSIDERATION.

DETAILS: A RATHER CHALLENGING AND SOMEWHAT LOW CONFIDENCE FORECAST
REGARDING SNOW AMOUNTS AND PLACEMENT OF BETTER SNOW ACCUMULATIONS.
FROM A DYNAMIC STANDPOINT...SYSTEM HAS PLENTY GOING FOR IT WITH
BULLSEYE OF EARLIER MENTIONED UPPER DIVERGENCE SLICING
OVERHEAD...COUPLED NICELY DOWN LOW BY STRONG SURGE OF DIV-Q SUPPORT.
SURFACE FEATURES WILL RESPOND...AND EXPECT LOW PRESSURE TO STEADILY
DEEPEN ON ITS JOURNEY ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON.
NOW...ALL THAT BEING SAID...PLACEMENT OF LOWER LEVEL CONVERGENCE
MAXIMA LOOKS TO REMAIN ACROSS OUR CENTRAL/SOUTHERN COUNTIES (ALONG
AND SOUTH OF M-72) ON INTO SOUTHERN LOWER MICHIGAN. WOULD EXPECT
"HEAVIEST" SNOWS TO RESIDE IN THIS AREA LATER THIS MORNING AND
AFTERNOON. AS MENTIONED...SIMPLY NOT MUCH MOISTURE FOR THIS SYSTEM
TO WORK OVER...WITH PWAT VALUES AT OR BELOW A QUARTER OF AN INCH.
FORCING WILL DEFINITELY COMPENSATE SOME...AS WILL CORRIDOR OF RATHER
IMPRESSIVE MID LEVEL LAPSE RATES (EXCEEDING 7 C/KM). ALL
TOLD...EXPECT ABOUT A GOOD 0.10 TO 0.20 OF PRECIPITATION FOR FAVORED
AREAS...WITH AMOUNTS TAPERING FURTHER NORTH INTO THE TIP OF THE MITT
AND EASTERN UPPER. MODEL DERIVED SNOW RATIOS OF 15/20 TO 1 SEEM A
BIT TOO HIGH GIVEN TIME OF DAY AND TIME OF YEAR. WILL CUT THESE BACK
SOME...RESULTING IN SNOW ACCUMULATIONS RUNNING ON THE ORDER OF ONE
TO TWO INCHES. OF COURSE...AS WAS THE CASE OBSERVED JUST THIS PAST
EVENING...ELEVATED LAPSE RATES DOES RAISE SOME CONCERN FOR POCKETS
OF VERY HEAVY SHORT DURATION SNOW AND ISOLATED HIGHER SNOW AMOUNTS.
WINDS WILL BECOME QUITE GUSTY AS SURFACE RESPONSE DEVELOPS...ENOUGH
SO TO PERHAPS ALLOW SOME BLOWING/DRIFTING SNOW IN EXPOSED AREAS.

AS FOR POSSIBLE HEADLINES: DESPITE WHAT COULD BE BRIEF PERIODS OF
LOCALLY HEAVY SNOW...ESPECIALLY SOUTH OF M-72...JUST NOT SEEING
ENOUGH EVIDENCE TO SUPPORT AN ADVISORY. IN ADDITION...WITH SNOW
MOSTLY FALLING DURING THE DAYTIME...EARLY APRIL SUN (DESPITE IT
BEING HIDDEN BY CLOUDS) SHOULD REALLY DO A NUMBER ON AREA
ROADWAYS...LIKELY KEEPING MOST SURFACES JUST WET.

SYSTEMS SNOWS WILL EXIT QUICKY THIS EVENING...WITH FOCUS BECOMING
ONE OF LAKE EFFECT AS H8 TEMPERATURES DIP INTO THE NEGATIVE MID AND
UPPER TEENS IN NORTHWEST WIND REGIME. THOSE COLD TEMPERATURES ALONE
DEFINITELY SUPPORT SOME LAKE RESPONSE. HOWEVER...UPPER JET ROTATING
DIRECTLY OVERHEAD IS NEVER A GOOD SIGN FOR SIGNIFICANT LAKE SNOWS.
DOWN LOW INVERTED-V SIGNATURE AND OVERALL LACK OF SYNOPTIC
CONTRIBUTION ALSO RAISES SERIOUS CONCERNS ABOUT LAKE SNOW INTENSITY.
ALL TOLD...BELIEVE SNOW SHOWERS WILL OCCUR IN THE TRADITIONAL SNOW
BELTS...BUT ACCUMULATIONS WILL BE LIGHT (LIKELY REMAINING UNDER AN
INCH FOR MOST). A COLD NIGHT...WITH MOST AREAS DROPPING DOWN INTO
THE TEENS. GUSTY NORTHWEST WINDS WILL MAKE IT FEEL SEVERAL DEGREES
COLDER...WITH WIND CHILL VALUES LIKELY FALLING INTO THE SINGLE
DIGITS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 300 AM EDT SAT APR 2 2016

ALL MEDIUM AND LONG RANGE MODELS STILL POINT TO THE MAINTENANCE OF
UPPER LEVEL TROUGHING ACROSS THE GREAT LAKES REGION AND NE US OVER
THE NEXT 7 DAYS. THE EXCEPTION WILL BE A BRIEF PERIOD OF UPPER LEVEL
RIDGING DEVELOPING TUESDAY...BEFORE DEEP LOW PRESSURE DIVES OUT OF
CANADA INTO THE GREAT LAKES ON WEDNESDAY...DIGGING ANOTHER SHARP
UPPER LEVEL TROUGH INTO THE ERN US. THIS SYSTEM...AS WELL AS A
WEAKER SHORT WAVE AND SURFACE REFLECTION IMPACTING MICHIGAN ON
SUNDAY...WILL BE THE PRIMARY FEATURES TO WATCH WHICH WILL DRIVE OUR
WEATHER NEXT WEEK.

NARROW RIDGE AXIS SLIDES OVER MICHIGAN EARLY SUNDAY MORNING BEFORE A
FAST-MOVING CLIPPER SYSTEM SWEEPS THRU THE GREAT LAKES REGION MIDDAY
SUNDAY INTO SUNDAY NIGHT. LATEST NAM40 AND ECMWF STILL TRACK THE
SURFACE LOW THRU SRN WISCONSIN AND ALONG THE MICHIGAN/INDIANA
BORDER. MOST OF THE ASSOCIATED MOISTURE REMAINS NE OF THE LOW
CENTER. DEEP MOISTURE COINCIDENT WITH A STRONG AREA OF 700-500 MB F-
GEN AND OMEGA SLIDE THRU THE SW TWO-THIRDS OF OUR CWA SUNDAY
AFTERNOON AND EVENING ALONG THE NRN PERIPHERY OF THE SURFACE LOW
CENTER. QPF FIELDS STILL POINT TO THE POTENTIAL FOR ADVISORY
CRITERIA SNOWFALL SUNDAY AND SUNDAY NIGHT...ESPECIALLY FOR THE SRN
HALF OF OUR CWA WHERE STRONGEST LIFT AND THUS HIGHEST QPF WILL
RESIDE. TEMPS MAINLY IN THE LOW TO MID 30S IN THIS REGION MAY HAVE
SOME MINOR LIMITING FACTOR ON ACCUMULATING SNOW POTENTIAL.
ALSO...RATHER TIGHT PRESSURE GRADIENT NORTH OF THE LOW CENTER WILL
LIKELY PRODUCE SOME GUSTY WINDS SUNDAY AFTERNOON AND NIGHT... WHICH
MAY LEND TO FURTHER REDUCTION OF VSBYS DUE TO BLOWING SNOW.
WILL CERTAINLY NEED TO KEEP AN EYE ON HOW THIS EVENT EVOLVES AS IT
DRAWS NEAR.

WEAK NORTHERLY FLOW LAKE EFFECT SNOW SHOWERS WILL DEVELOP MONDAY AS
SIGNIFICANTLY COLDER AIR SPREADS INTO THE GREAT LAKES IN THE WAKE OF
THIS SYSTEM. 850 MB TEMPS DROP INTO THE NEGATIVE TEENS OVERNIGHT
SUNDAY INTO EARLY MONDAY AND STAY THERE INTO TUESDAY. OVER-LAKE
INSTABILITY WILL BATTLE WITH STRENGTHENING SUBSIDENCE AND
INCREASINGLY DRY AIR AS STRONG CANADIAN HIGH PRESSURE BUILDS INTO
THE GREAT LAKES MONDAY NIGHT INTO TUESDAY. MAINLY DRY WEATHER IS
EXPECTED FOR TUESDAY...BUT THIS WILL BE SHORT-LIVED AS A WARM FRONT
LIFTS INTO THE WRN GREAT LAKES TUESDAY NIGHT AND WEDNESDAY. PRECIP
WILL INITIALLY START AS SNOW TUESDAY NIGHT...BUT LOW LEVELS WILL
SUFFICIENTLY WARM BY WEDNESDAY TO PRODUCE A MIX OF RAIN AND SNOW FOR
WEDNESDAY AND WEDNESDAY EVENING. LOW CENTER ASSOCIATED WITH THE WARM
FRONT WILL PUSH EAST OF MICHIGAN BY LATE WEDNESDAY NIGHT. CAA ON THE
BACKSIDE OF THIS SYSTEM WILL CHANGE ALL ADDITIONAL PRECIP OVER TO
ALL SNOW...WHICH WILL LIKELY REMAIN INTO EARLY NEXT WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 121 AM EDT SAT APR 2 2016

A POTENT UPPER LEVEL DISTURBANCE WILL BRING A ROUND OF
ACCUMULATING SNOW TODAY...WITH A RETURN OF IFR CONDITIONS FOR
SEVERAL HOURS. SNOW-LIQUID RATIOS GENERALLY IN THE TEENS. MOST
SIGNIFICANT SNOWS AND LOWEST CIGS/VIS RELAX QUICKLY HEADING INTO
THIS EVENING.

AFTER A BRIEF BREAK...GUSTY WINDS WILL RETURN TODAY...MAINLY IN
THE AFTERNOON...FROM THE NNW. GUSTY WINDS REMAIN RIGHT THROUGH
THIS EVENING.

&&

.MARINE...
ISSUED AT 300 AM EDT SAT APR 2 2016

STRONG DISTURBANCE CROSSING THE AREA TODAY WILL HELP
INCREASE WINDS QUICKLY LATER THIS MORNING OUT OF THE
NORTHWEST...WITH GUSTY NORTHWEST WINDS CONTINUING INTO TONIGHT.
INCREASING OVER-WATER INSTABILITY WILL FAVOR DEEP MIXING...PRODUCING
WIND GUSTS FALLING JUST SHORT OF GALES ON MOST NEARSHORE WATERS.
HOWEVER...FAVORED COASTAL CONVERGENCE ZONE ALONG THE NORTHEAST LOWER
COASTLINE WILL LIKELY RESULT IN GALE FORCE GUSTS LATER THIS
AFTERNOON AND EVENING IN THAT REGION. APPROPRIATE HEADLINES ISSUED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT SUNDAY
     FOR LHZ345-346-349.

     GALE WARNING FROM 5 PM THIS AFTERNOON TO 5 AM EDT SUNDAY FOR
     LHZ347-348.

LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
     FOR LSZ321-322.

&&

SHORT TERM...MSB
LONG TERM...MLR
AVIATION...MSB
MARINE...MSB
Hazardous weather outlook, Apr 2, 3:07 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
307 AM EDT SAT APR 2 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-031200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
307 AM EDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ACCUMULATING SNOW WILL ONCE AGAIN DEVELOP THIS MORNING...WITH SNOW
CONTINUING THROUGH THE AFTERNOON HOURS. THE STEADIEST AND HEAVIEST
SNOWS ARE EXPECTED ALONG AND SOUTH OF M-32 IN NORTHERN LOWER
MICHIGAN. SIGNIFICANT REDUCTIONS IN VISIBILITY AND BRIEF PERIODS
OF SNOW COVERED ROADS MAY OCCUR IN THE HEAVIEST SNOW SHOWERS.

MINOR FLOODING WILL CONTINUE ON THE RIFLE RIVER NEAR STERLING AND
THE MANISTEE RIVER NEAR SHERMAN. PLEASE SEE LATEST FLOOD ADVISORY
PRODUCTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MORE ACCUMULATING SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT...WITH
THE HEAVIEST SNOW EXPECTED ACROSS NORTHERN LOWER MICHIGAN SUNDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOW AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:    WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:09 AM EDTSmall Craft AdvisoryAPX24 hr
Apr 2, 11:12 AM EDTWinter Weather AdvisoryAPXAlcona, Antrim, Arenac, Benzie, Crawford, Gladwin and 11 more10 hr
Apr 2, 3:59 PM EDTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more31 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.